What consequences Polish physicians have identified in patients after MRI scans

An extraordinary event occurred in Poland that begins to question the efficacy of the cross-polarizing agent Dotarem. The drug is used as the main component in magnetic resonance imaging. Polish medical authorities, in accordance with the standards of the EU Medical Community, have decided that Dotarem can be used for medical purposes in MRI examinations.

Recently, there was a case that stirred up the country’s medical organizations. A patient named Leonard Pietraszak underwent an MRI examination, where his attending physician prescribed the component Dotarem. According to the drug description, it is an agent of contrast imaging procedure. At the first session, the subject had no consequences, but a few hours later, he was severely poisoned.

At first, the treating physician dismissed doubts and did not suspect that Dotarem was to blame. However, after a while, Leonard Pietraszak’s health began to show complications. According to the description, the gadolinium contained in the drug should be excreted along with the kidneys as a standard cleansing process. The patient claims that the gadolinium did not leave the body for a week and this was confirmed by tests. The patient decided to take a pause of 3.5 months, as his doctor recommended, after which he again went to the lab and had tests done. The results were disappointing. The patient had three times the normal amount of gadolinium  in his body. The substance was not excreted with the urine, as it was stated in the description of the drug.

Then the following happened: systemic fibrosis was formed. The result was a decrease in my visual acuity, my skin lost its elasticity, and I began to have problems. Then what the patient feared the most happened – he began to lose weight rapidly, there were signs of physical exhaustion.  

The treating physician suspects that the drug Dotarem, which was used in the MRI at the initial visit, was to blame. It is now a question of a detailed investigation of the circumstances, but for now, doctors are using Dotarem and its use is not restricted in Poland or in other EU countries. The initial description of Dotarem does not indicate such side effects as Leonard Pietraszak had, but the presence of gadolinium just confirms the fact that the patient’s deteriorating health was caused by this drug.
Written by Touch of Health Posted on April 7, 2021